Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Have pain in leg. Had a hip replacement earlier. Have degenerative disc disease. Had steroid shots. What to do?

I have sharp , stabbing pain running down my right leg from my groin to my foot . I am 44 year old female who had a hip replacement due to avasclaur necrosis at age 25( avn was due to hip fracture in motor vehicle accident at age 22) I have had 2 revisions , the most recent 2 years ago . I have moderate degenerative disc disease at l4,l5, s1 and have had many steroid injections into spine . The trouble is they don't give long term pain relief and I gain so much weight from them . I need a solution.
Asked On : Mon, 29 Apr 2013
Answers:  2 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Orthopaedic Surgeon 's  Response
Steroid injections in spine(epidurals0 should not cause weight gain, however if you wish to have relief from pain in lower back, laparascopic surgery to disectomy and relieve pressure on nerve roots is another solution.Strong radiation down the limb is restricting your normal life and it would necessary so that you walk and do exercises to prevent weight gain
Answered: Mon, 29 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Jose Ignacio Artero Munoz's  Response
Hello.They are two different diseases.
Actual pain is the cause is probably the hip.
You have to go to the orthopedic surgeon, since the last review two years ago the state of the hip may have changed.
About degenerative disc disease at l4,l5, s1;steroid injections into spine,that treatment is less effective than surgery.Surgical interventions degenerative disc disease currently performing surgery with small incision and less discomfort after surgery,but a neurosurgeon to decide if your hernia requires surgical treatment.You must visit a neurosurgeon too.
I wish you good health.
Answered: Mon, 29 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor